Alert archive / Kentucky / Special Weather Statements in 2021

Special Weather Statement, NWS Jackson, KY

August 9, 2021Clay County, Laurel County, Kentucky

NWS Jackson, KY issued this special weather statement at Aug 9, 2021, 3:37 PM EDT for Clay County, Laurel County, Kentucky. It was in force for 38 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 9, 2021, 3:37 PM EDT (19:37 UTC)
Expired
Aug 9, 2021, 4:15 PM EDT
In force
38 min
Issued by
NWS Jackson, KY
Hail
0.00 in
Wind
50

Counties Clay County, KY, Laurel County, KY

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 12:00Z, 7.6 hours before the alert went out and 263 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 12:00Z on 2021-08-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 788 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 12:00Z on 2021-08-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 120 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
788 J/kg
Mixed-layer CIN
-39 J/kg
Mixed-layer LCL
892 m above ground
0-6 km bulk shear
21 kt
0-1 km storm-relative helicity
120 m²/s²
0-3 km storm-relative helicity
131 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

931 
WWUS83 KJKL 091937
SPSJKL

Special Weather Statement
National Weather Service JACKSON KY
337 PM EDT Mon Aug 9 2021
 
KYZ080-086-116-117-092015-
Clay KY-Knox KY-Laurel KY-Leslie KY-
337 PM EDT Mon Aug 9 2021

...A strong thunderstorm will impact portions of Laurel, northern
Knox, southwestern Leslie and Clay Counties through 415 PM EDT...

At 336 PM EDT, Doppler radar was tracking a strong thunderstorm over
London, moving east at 30 mph.

HAZARD...Wind gusts up to 50 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around 
         unsecured objects.

This strong thunderstorm will be near...
  Levi Jackson S.P. around 340 PM EDT.
  Maplesville and Lesbas around 345 PM EDT.
  Deer Lick, Langnau, Crawford and Tuttle around 350 PM EDT.
  Marydell, Portersburg, Lida, Sasser, Cane Creek, Blackwater, 
  Fogertown, Benge and Gibbs around 355 PM EDT.

Other locations in the path of this storm include Urban, Byron, 
Bush, Lake, Grace, Tedders, Pigeonroost, Sidell, Cottongin, Woollum, 
Manchester, Horse Creek Junction, Sibert, Hima, Herron, Littleton, 
Bluehole, House, Park Valley, Jonsee, Boho, Goose Rock, Hector, 
Botto, Bernice, Tanksley, Plank, Mill Pond, Wild Cat and Spurlock.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building. 

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 3696 8422 3694 8423 3695 8426 3721 8418
      3728 8357 3726 8351 3724 8350 3725 8349
      3695 8331 3694 8354 3695 8359 3694 8358
      3694 8409 3697 8412 3696 8414 3697 8415
      3694 8416
TIME...MOT...LOC 1936Z 267DEG 27KT 3713 8409 

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH

$$

GREIF

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, KY wrote its last area forecast discussion before this special weather statement went out at Aug 9, 3:01 PM EDT, 36 minutes earlier.

Area forecast discussion, Aug 9, 3:01 PM EDT, 36 minutes before
AREA FORECAST DISCUSSION
National Weather Service Jackson KY
301 PM EDT Mon Aug 9 2021

.UPDATE...
Issued at 230 PM EDT MON AUG 9 2021

Did a quick update to the grids on account of the storms to the
west not fading out as implied by the last few runs of the HRRR.
They seem to have formed a cold pool and are now expected to
progress southeast through much of the CWA into late afternoon.
The grids have been updated with these thoughts in mind as well as
the inclusion of the latest T/Td obs and trends. These updates
have been sent to the NDFD and web servers.

UPDATE Issued at 1051 AM EDT MON AUG 9 2021

A few showers have popped up out ahead of the main convection
attempting to move more into central Kentucky. Have freshened up
the PoPs through this afternoon, still maintaining likely across
the western third to half of the forecast area, where better
moisture advection and instability will reside. Clouds may hamper
some of the high temperatures, but will sit on the forecast highs
for now and mainly update the near term hourly trends. Updates
have been sent.

UPDATE Issued at 810 AM EDT MON AUG 9 2021

Did slow down the PoPs just a bit based on upstream radar trends.
Patchy river valley fog will be mixing out through 9 am.
Otherwise, freshened up the hourly temperatures and dew points,
incorporating the latest trends in the observations.

&&

.SHORT TERM...(Today through Tuesday)
Issued at 447 AM EDT MON AUG 9 2021

The latest upper level map features short wave ridging from the
eastern Great Lakes down through the southern Appalachians. An
upper level low is currently spiraling across the MN/WI border,
with troughing extending south along the Mississippi Valley.
Upstream of these features, short wave ridging is aligned across
the Plains, with a deeper upper level low rotating across the
northern Rockies. Meanwhile, broad ridging remains sprawled from
the western Atlantic through Gulf of Mexico and across the
southern CONUS. At the surface, moderate high pressure controls
from the Mid-Atlantic region through the northern Gulf Coast. A
weaker frontal system is skirting the northern Great Lakes, with
a stronger system occupying from the northern Plains through the
central Rockies/Great Basin region. Ongoing moisture advection
along with a passing short wave trough has allowed for more
sustained convection across portions of the Ohio Valley overnight.
This convection has weakened as it has headed east, with weaker
instability and drier mid-level air still in place across the
eastern portions of the Commonwealth. Temperatures currently range
from the mid to upper 60s in the valleys, to the lower 70s on the
ridgetops. River valley fog is also occurring, although not as
extensive compared to last night at this time.

The models are in fairly good agreement aloft through the short
term, with passing short wave energy generally dampening with time
as it moves east and northeast across the northern half of the
CONUS. This occurs in response to increased ridging across the
southern CONUS, as higher heights expand to the north with time.
This will result in increasing heat, humidity, and thunderstorm
chances across the Ohio and Tennessee valleys, as low level flow
remains out of the southwest. Mainly weaker synoptics are expected
across our region, with mesoscale features more likely to
dominate. As such, have relied more so on model output from the
CAMs. Still, agreement is not great within this suite of guidance,
so will maintain fairly good continuity from the previous
forecast, while taking into account the latest data.

PWATs will notably increase across our area today from the west,
with 1.75"+ advecting in during the day. Heating, combined with
the approach of a dampening short wave trough will allow for
scattered to numerous convection across eastern Kentucky today.
While a stronger storm cannot be ruled out across most areas, the
better chance of this will generally occur west of I-75, where
peak MU CAPE will be in the 2000-2500 J/kg range. Storm motions
are more progressive in this regime, generally 10-20 kts, so heavy
rainers should not linger too long over a given location. Highs
today will range from the mid to upper 80s, with a few spots
possibly touching 90. This would occur across our far east, where
thicker cloud cover will hold off the longest.

Storms will gradually diminish into this evening with the loss of
heating; however, another uptick in activity will likely occur
during the pre-dawn hours, as another increase in moisture
advection combines with the approach of another more modest short
wave trough as it moves across the Ohio Valley. This activity will
push east across the area Tuesday morning, before additional
scattered storms fire off in the afternoon as we heat up in a
still weakly capped environment. There should be less organization
to these cells; however, the instability looks to be more robust
Tuesday afternoon, with MU CAPE values of greater than 2500 J/kg
potentially, so some strong to damaging wind gusts will be
possible in the stronger storms. Highs on Tuesday will be similar
to perhaps a degree warmer in places, generally in the upper 80s,
with a few 90 degree readings achievable, given the increasing
heights across the region.

.LONG TERM...(Wednesday through Monday)
Issued at 301 PM EDT MON AUG 9 2021

The first part of the period will feature summer pattern with hot
and muggy conditions expected. This as dome of ridging sets up in
the southern parts of the lower 48 and any upper level troughs
becoming more subtle. However, given the flatter pattern overall
in the Ohio Valley expect weaker embedded shortwaves to lead to a
fairly active pattern across the Lower Ohio Valley. These bouts of
showers and thunderstorms will be most prevalent in the afternoon
and evening hours when instability from daytime heating is
maximized. The greatest threat for stronger storms looks to be
Thursday and Friday given approaching cold front and high
instability. However, isolated strong storm threat still possible
Wednesday and daily chances of heavier rain through Friday given
the PWATs climb closer to nearly 2 inches for some locations and
slow storm motions. The warm air will be noticeable with the muggy
conditions, as highs soar into the upper 80s to lower 90s through
Friday. The overnight lows will be quite warm, with some nights
getting close to maximum min records.

This weekend has been a bit more volatile in the guidance suites,
with what looks like a better consensus on a cold front settling
south and becoming more stationary across the Lower Ohio Valley
and Tennessee Valley. This would bring some drier air and cooler
temperatures for the weekend into early next week, but not as dry
as you might want given the lack of better frontal push. This
boundary would also be the anchor for afternoon convection in
parts of southeast Kentucky through the weekend if it sticks
around. Given the uncertainty in these previously mentioned items
and the various guidance suites backing off the idea of the front
making it south will lean close to the NBM for this part of the
period. Afternoon highs are expected to stay in the low to mid 80s
and afternoon dewpoints in the mid to upper 60s will provide some
relief.

&&

.AVIATION...(For the 18Z TAFS through 18Z Tuesday afternoon)
ISSUED AT 200 PM EDT MON AUG 9 2021

Convection this afternoon is now the main concern with a self-
sustaining cluster of storms expected to affect most of the TAF
sites through 00Z. Accordingly, have maintained VCTS through then
with a tempo for worse prevailing conditions at all sites mainly
from 18-22Z. Otherwise, VFR conditions will prevail through the
majority of the forecast; however, any locations that see a
direct impact from thunderstorms will see temporary IFR or worse
conditions, along with gusty winds of up to 30 kts. Convection is
expected to generally diminish by sunset, before upticking once
again towards dawn Tuesday. Fog will likely be at a minimum for
most of the night - to MVFR at worst - dependent on any clearing
of the clouds. Winds will be out of the south and southwest at 5
to 10 kts through the early evening, before diminishing towards
dusk.

&&

.JKL WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

UPDATE...GREIF
SHORT TERM...GEOGERIAN
LONG TERM...DJ
AVIATION...GEOGERIAN/GREIF
Hazardous weather outlook, Aug 9, 4:18 AM EDT, 11 hours 19 minutes before
Hazardous Weather Outlook
National Weather Service Jackson KY
418 AM EDT Mon Aug 9 2021

KYZ044-050>052-058>060-068-069-079-080-083>088-104-106>120-101100-
Fleming-Montgomery-Bath-Rowan-Estill-Powell-Menifee-Rockcastle-
Jackson-Pulaski-Laurel-Wayne-McCreary-Whitley-Knox-Bell-Harlan-
Elliott-Morgan-Johnson-Wolfe-Magoffin-Floyd-Lee-Breathitt-Knott-
Owsley-Perry-Clay-Leslie-Letcher-Martin-Pike-
Including the cities of Flemingsburg, Camargo, Jeffersonville,
Mount Sterling, Owingsville, Morehead, Irvine, Ravenna,
Clay City, Stanton, Frenchburg, Brodhead, Mount Vernon, McKee,
Annville, Burnside, Somerset, London, Monticello, Stearns,
Whitley City, Corbin, Williamsburg, Barbourville, Middlesboro,
Pineville, Cumberland, Harlan, Sandy Hook, West Liberty,
Paintsville, Campton, Salyersville, Prestonsburg, Wheelwright,
Beattyville, Jackson, Hindman, Pippa Passes, Booneville, Hazard,
Manchester, Hyden, Jenkins, Whitesburg, Inez, Coal Run,
Elkhorn City, Pikeville, and South Williamson
418 AM EDT Mon Aug 9 2021

This hazardous weather outlook is for portions of eastern Kentucky.

.DAY ONE...Today and Tonight.

Scattered thunderstorms are expected today. Some of the storms
could become strong with gusty winds and heavy rainfall,
especially west of I-75.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

Thunderstorms are expected at times through the period. Some of
the stronger storms will be capable of producing gusty winds and
torrential downpours through Friday. Isolated cases of wind damage
and high water will be possible.

.SPOTTER INFORMATION STATEMENT...

Spotters are encouraged to report thunderstorm wind damage and
flooding to the National Weather Service.

GEOGERIAN/GEERTSON

In the hours before

Special weather statement, Aug 9, 2:49 PM EDT, 48 minutes before
Special Weather Statement
National Weather Service JACKSON KY
249 PM EDT Mon Aug 9 2021

KYZ068-069-079-080-116-091930-
Jackson KY-Clay KY-Rockcastle KY-Laurel KY-Pulaski KY-
249 PM EDT Mon Aug 9 2021

...A strong thunderstorm will impact portions of Laurel, eastern
Pulaski, southeastern Jackson, southeastern Rockcastle and
northwestern Clay Counties through 330 PM EDT...

At 249 PM EDT, Doppler radar was tracking a strong thunderstorm over
Bent, or 7 miles east of Somerset, moving east at 35 mph.

HAZARD...Wind gusts up to 50 mph and half inch hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

This strong thunderstorm will be near...
  Mount Victory around 255 PM EDT.
  Bloss around 300 PM EDT.
  Billows, Pongo and Rockcastle Springs around 305 PM EDT.

Other locations in the path of this storm include Bunch, Luner,
Bernstadt, Wood Creek Lake, Hightop, Carmichael, Hare, Hazel Patch,
London, Pittsburg, Sublimity City, East Bernstadt, London-Corbin
Airport, Victory, Maplesville, Langnau, Levi Jackson S.P., Atlanta,
Deer Lick, Crawford, Lesbas, Fariston, Mcwhorter and Greenmount.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 3723 8456 3738 8381 3708 8379 3694 8465
      3696 8467
TIME...MOT...LOC 1849Z 263DEG 31KT 3711 8448

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...50 MPH

GREIF
Special weather statement, Aug 9, 3:14 PM EDT, 23 minutes before
Special Weather Statement
National Weather Service JACKSON KY
314 PM EDT Mon Aug 9 2021

KYZ052-104-106-092000-
Rowan KY-Elliott KY-Morgan KY-
314 PM EDT Mon Aug 9 2021

...A strong thunderstorm will impact portions of northeastern Morgan,
eastern Rowan and Elliott Counties through 400 PM EDT...

At 314 PM EDT, Doppler radar was tracking a strong thunderstorm over
Blairs Mills, or 7 miles west of Sandy Hook, moving east at 35 mph.

HAZARD...Winds in excess of 40 mph and half inch hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

This strong thunderstorm will be near...
  Little Sandy and Steele around 320 PM EDT.
  Sandy Hook, Newfoundland, Stark and Crockett around 330 PM EDT.

Other locations in the path of this storm include Isonville, Culver
and Bruin.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 3831 8334 3821 8330 3819 8327 3819 8324
      3824 8322 3827 8317 3823 8309 3818 8305
      3820 8304 3821 8301 3817 8298 3818 8292
      3811 8289 3805 8295 3803 8300 3799 8302
      3796 8330 3832 8340
TIME...MOT...LOC 1914Z 263DEG 31KT 3808 8327

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH

GREIF
Special weather statement, Aug 9, 3:15 PM EDT, 22 minutes before
Special Weather Statement
National Weather Service JACKSON KY
315 PM EDT Mon Aug 9 2021

KYZ079-080-083>085-092000-
McCreary KY-Whitley KY-Wayne KY-Laurel KY-Pulaski KY-
315 PM EDT Mon Aug 9 2021

...A strong thunderstorm will impact portions of eastern Wayne,
southwestern Laurel, southeastern Pulaski, McCreary and Whitley
Counties through 400 PM EDT...

At 315 PM EDT, Doppler radar was tracking a strong thunderstorm over
Ritner, or 10 miles east of Monticello, moving east at 35 mph.

HAZARD...Winds in excess of 40 mph and half inch hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

This strong thunderstorm will be near...
  Wiborg, Greenwood, Marshes Siding, Stearns and Alpine around 330
  PM EDT.
  Whitley City, Beulah Heights and Parkers Lake around 335 PM EDT.

Other locations in the path of this storm include Cumberland Falls
S.P., Honeybee, Duckrun, Bounty, Youngs Creek, Krupp, Redbird, Bark
Camp, Williamsburg, Walden, Clio, Deering, Goldbug, Rockholds, Faber,
Wofford, Rye and Grove.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 3660 8457 3660 8474 3697 8477 3709 8406
      3697 8406 3697 8407 3695 8410 3693 8408
      3690 8408 3689 8407 3685 8406 3685 8405
      3659 8404
TIME...MOT...LOC 1915Z 263DEG 31KT 3679 8466

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH

GREIF
Special weather statement, Aug 9, 3:29 PM EDT, 8 minutes before
Special Weather Statement
National Weather Service JACKSON KY
329 PM EDT Mon Aug 9 2021

KYZ069-080-108-109-111>116-092015-
Jackson KY-Lee KY-Clay KY-Breathitt KY-Perry KY-Knott KY-Owsley KY-
Magoffin KY-Wolfe KY-Laurel KY-
329 PM EDT Mon Aug 9 2021

...A strong thunderstorm will impact portions of northeastern Laurel,
Owsley, northern Perry, eastern Jackson, northwestern Knott,
Breathitt, Magoffin, Lee, southern Wolfe and northern Clay Counties
through 415 PM EDT...

At 329 PM EDT, Doppler radar was tracking a strong thunderstorm over
Levi, or over Booneville, moving east at 30 mph.

HAZARD...Wind gusts up to 50 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

This strong thunderstorm will be near...
  Stay, Grass, Eversole and Ricetown around 335 PM EDT.
  Lerose, Lone, Cowcreek, St. Helens, Airedale and Arnett around 340
  PM EDT.
  Jetts Creek, Athol, Tallega, Canyon Falls, Monica, Primrose,
  Williba and Vada around 345 PM EDT.

Other locations in the path of this storm include Copebranch,
Guerrant, Oakdale, Turkey, Houston, Fillmore, Widecreek, Chenowee,
Yeadon, War Creek, Canoe, Sebastian's Branch, Talbert, Pence,
Elkatawa, Gentry, Curt, Frozen Creek, Lawson, Jackson, Inverness,
Dumont, Haddix, Fivemile, Howard Creek, Copland, Sewell, Saldee,
Vancleve, Noctor, Portsmouth, Quicksand, Smith Branch, Keck, Lost
Creek, Flintville, Clayhole, Taulbee and Watts.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 3720 8416 3756 8393 3754 8391 3762 8387
      3764 8381 3766 8382 3771 8375 3772 8371
      3774 8369 3775 8331 3771 8326 3775 8324
      3775 8295 3767 8294 3763 8290 3733 8294
      3729 8336 3732 8340 3727 8349
TIME...MOT...LOC 1929Z 259DEG 28KT 3749 8371

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPH

GREIF
Local storm report, Aug 9, 3:37 PM EDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
337 PM EDT MON AUG 9 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0350 PM     TSTM WND DMG     1 W GATUN               36.87N 83.32W
08/07/2021                   HARLAN             KY   DEPT OF HIGHWAYS

            TREE DOWN ON HIGHWAY 421 AT MILE MARKER
            18.5.

&&

CARICO
Special weather statement, Aug 9, 3:37 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service JACKSON KY
337 PM EDT Mon Aug 9 2021

KYZ080-086-116-117-092015-
Clay KY-Knox KY-Laurel KY-Leslie KY-
337 PM EDT Mon Aug 9 2021

...A strong thunderstorm will impact portions of Laurel, northern
Knox, southwestern Leslie and Clay Counties through 415 PM EDT...

At 336 PM EDT, Doppler radar was tracking a strong thunderstorm over
London, moving east at 30 mph.

HAZARD...Wind gusts up to 50 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

This strong thunderstorm will be near...
  Levi Jackson S.P. around 340 PM EDT.
  Maplesville and Lesbas around 345 PM EDT.
  Deer Lick, Langnau, Crawford and Tuttle around 350 PM EDT.
  Marydell, Portersburg, Lida, Sasser, Cane Creek, Blackwater,
  Fogertown, Benge and Gibbs around 355 PM EDT.

Other locations in the path of this storm include Urban, Byron,
Bush, Lake, Grace, Tedders, Pigeonroost, Sidell, Cottongin, Woollum,
Manchester, Horse Creek Junction, Sibert, Hima, Herron, Littleton,
Bluehole, House, Park Valley, Jonsee, Boho, Goose Rock, Hector,
Botto, Bernice, Tanksley, Plank, Mill Pond, Wild Cat and Spurlock.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 3696 8422 3694 8423 3695 8426 3721 8418
      3728 8357 3726 8351 3724 8350 3725 8349
      3695 8331 3694 8354 3695 8359 3694 8358
      3694 8409 3697 8412 3696 8414 3697 8415
      3694 8416
TIME...MOT...LOC 1936Z 267DEG 27KT 3713 8409

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH

GREIF

The office that day

Everything else NWS Jackson, KY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 9, 1:59 PM EDTSpecial Weather StatementJKLMontgomery46 min
Aug 9, 2:14 PM EDTSpecial Weather StatementJKLRockcastle46 min
Aug 9, 2:31 PM EDTSpecial Weather StatementJKLBath, Elliott, Menifee, Rowan44 min
Aug 9, 2:35 PM EDTSpecial Weather StatementJKLMcCreary, Wayne40 min
Aug 9, 2:41 PM EDTSpecial Weather StatementJKLEstill, Jackson, Lee, Owsley49 min
Aug 9, 2:49 PM EDTSpecial Weather StatementJKLLaurel, Pulaski41 min
Aug 9, 3:14 PM EDTSpecial Weather StatementJKLElliott46 min
Aug 9, 3:15 PM EDTSpecial Weather StatementJKLMcCreary, Whitley45 min
Aug 9, 3:29 PM EDTSpecial Weather StatementJKLBreathitt, Jackson, Knott, Lee, Magoffin, Owsley and 1 more46 min
Aug 9, 3:50 PM EDTSpecial Weather StatementJKLLaurel, McCreary, Pulaski40 min
Aug 9, 4:26 PM EDTSpecial Weather StatementJKLKnox, Laurel, Whitley49 min
Aug 9, 5:16 PM EDTSpecial Weather StatementJKLBell, Harlan, Knox44 min
Aug 9, 6:04 PM EDTSpecial Weather StatementJKLMcCreary41 min

Nearby

Special Weather Statements in Kentucky, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.